Alert archive / Kansas / Freeze Warnings in 2010
Freeze Warning 2, NWS Springfield, MO
NWS Springfield, MO issued this freeze warning at Nov 4, 2010, 2:27 PM CDT for Bourbon County, Cherokee County, Crawford County, Kansas. It took effect at Nov 5, 2010, 3:00 AM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 4, 2010, 2:27 PM CDT (19:27 UTC)
- In effect from
- Nov 5, 2010, 3:00 AM CDT
- Expired
- Nov 5, 2010, 9:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
Counties Bourbon County, KS, Cherokee County, KS, Crawford County, KS
The radar
The Springfield radar (KSGF), 132 km from the middle of the area, began a volume at 19:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.5 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1126 m above ground
- 0-6 km bulk shear
- 102 kt
- 0-1 km storm-relative helicity
- -32 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this freeze warning went out at Nov 4, 12:18 PM CDT, 2 hours 9 minutes earlier.
Area forecast discussion, Nov 4, 12:18 PM CDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1218 PM CDT THU NOV 4 2010
...UPDATE TO AVIATION...
.DISCUSSION...
MAIN FOCUS IN THIS FORECAST PACKAGE WILL DEAL WITH GUSTY NORTHERLY
WINDS THIS AFTERNOON...THEN COLDER CONDITIONS TONIGHT INTO SATURDAY
MORNING. ATTENTION THEN TURNS TO A NICE WARM UP SUNDAY INTO NEXT
WEEK...WITH PRECIPITATION CHANCES DURING THE MIDDLE OF NEXT WEEK.
CURRENTLY...AN UPPER LEVEL TROUGH HAS PUSHED SOUTH INTO THE AREA
EARLY THIS MORNING....AS CANADIAN HIGH PRESSURE SPREADS SOUTH ACROSS
THE NORTHERN PLAINS.
THE PRESSURE GRADIENT HAD TIGHTENED ACROSS THE REGION OVERNIGHT AS A
RESULT OF THE SURFACE HIGH PRESSURE TO THE NORTHWEST. STRONG COLD
AIR ADVECTION WILL ALSO TAKE PLACE TODAY WHICH WILL HELP KEEP
HIGHS IN THE 50S THIS AFTERNOON. A WINDY DAY IS IN STORE FROM MID
MORNING INTO THE AFTERNOON...AS A STRONG LOW LEVEL JET AND A
TIGHT PRESSURE GRADIENT WILL BE OVER THE AREA. LOOKING AT FORECAST
SOUNDINGS NORTHWEST WINDS COULD MIX TO DOWN TO CREATE GUST TO
AROUND 35 MPH WITH SUSTAINED WINDS OVER 20 MPH THIS AFTERNOON.
THINK WINDS WILL STAY JUST BELOW ADVISORY THIS AFTERNOON...WITH
THE STRONGEST WINDS EXPECTED ACROSS THE WESTERN CWA. THESE WINDY
CONDITIONS ALONG WITH THE DRY CONDITIONS WILL CREATE FIRE WEATHER
CONCERNS THIS AFTERNOON. SEE THE FIRE WEATHER SECTION BELOW FOR
MORE DETAILS.
THE COLD AIRMASS SHOULD ADVECT INTO THE AREA OVERNIGHT AS 850MB
TEMPS WILL BE AROUND MINUS 5 CELSIUS BY FRIDAY MORNING. SURFACE
HIGH PRESSURE WILL REMAIN OFF TO THE WEST OF THE AREA OVERNIGHT...SO
WINDS WILL NOT GO CALM TONIGHT. EVEN WITH SOME WIND TONIGHT...FEEL
THE AIRMASS WILL BE COLD ENOUGH TO DROP TEMPERATURES TO AT OR
BELOW THE FREEZE MARK TONIGHT. FEEL THAT SOUTHEAST KANSAS...WHICH
HAS NOT YET EXPERIENCED A KILLING FROST OR FREEZE...WILL BE
AROUND OR JUST BELOW THE FREEZE MARK FOR FEW HOURS THIS MORNING.
SINCE THESE AREAS WILL BE BORDER LINE ON REACHING FREEZE WARNING
CRITERIA WILL ISSUE A WATCH FOR THE POSSIBILITY FOR A FREEZE
TONIGHT ACROSS SOUTHEAST KANSAS.
THE RIDGE OF SURFACE HIGH PRESSURE WILL BE CENTERED OVER THE REGION
ON FRIDAY NIGHT. AS A RESULT COLDER CONDITIONS SHOULD OCCUR FRIDAY
NIGHT INTO SATURDAY MORNING. IF AREAS ACROSS SOUTHEAST KANSAS DO
NOT EXPERIENCE A KILLING FREEZE TONIGHT THEY SHOULD FRIDAY NIGHT
AS TEMPERATURES DROP INTO THE MIDDLE TO UPPER 20S ACROSS THE
ENTIRE AREA.
A PATTERN CHANGE WILL TAKE PLACE FOR THE SECOND HALF OF THE WEEKEND
INTO EARLY NEXT WEEK...AS AN UPPER LEVEL RIDGE BUILDS EAST OVER
THE AREA. STRONG WARM AIR ADVECTION WILL TAKE PLACE ON SUNDAY
RESULTING IN A NICE WARM UP. WOULD NOT BE SURPRISES TO SEE TEMPERATURES
IN THE 70S OUT WEST SUNDAY AFTERNOON. AT THIS TIME HAVE GONE WITH
HIGHS IN THE UPPER 60S TO AROUND THE 70 DEGREE MARK ACROSS THESE
AREAS. THESE WARMER TEMPERATURES WILL BE USHERED IN BY STRONG AND
GUSTY SOUTHWESTERLY WINDS...WHICH WILL RESULT IN A BREEZY DAY. A
VERY DRY AIRMASS WILL BE IN PLACE OVER THE AREA THIS WEEK AND FEEL
MODELS ARE BRINGING THE MOISTURE BACK INTO THE AREA TOO FAST.
THEREFORE I HAVE DROPPED DEWPOINTS BY AT LEAST 5 DEGREES SUNDAY
AFTERNOON. DUE TO THE WARM...DRY AND WIND CONDITIONS EXPECTED
SUNDAY FIRE WEATHER WILL ONCE AGAIN BE A CONCERN SUNDAY AFTERNOON.
AGAIN REFER TO THE FIRE WEATHER SECTION BELOW FOR MORE DETAILS.
AN UPPER LEVEL SHORTWAVE TROUGH WILL QUICKLY MOVE ACROSS THE
CENTRAL PLAINS THEN OFF TO THE NORTH OF THE AREA ON SUNDAY NIGHT.
DO NOT FEEL THIS FEATURE WILL HAVE MUCH IMPACT ON THE AREA. IT MAY
FLATTEN THE RIDGE SOME FOR MONDAY...SO TEMPERATURES MAY BE A
DEGREE OR COOLER ON MONDAY.
A DEEP UPPER LEVEL TROUGH WILL MOVE INTO THE AREA DURING THE MIDDLE
OF THE WEEK AND WILL BRING THE NEXT CHANCE OF PRECIPITATION. WITH
A FEW DAYS OF STRONG SOUTHERLY WINDS ON SUNDAY INTO TUESDAY...MOISTURE
WILL RETURN TO THE AREA BY THE MIDDLE OF NEXT WEEK. SO THE MOISTURE
SHOULD NOT BE AN ISSUE WITH THIS SYSTEM. THE QUESTION IS WITH THE
EXACT TRACK AND TIMING OF THE SYSTEM. MEDIUM RANGE MODELS CONTINUE
TO DIFFER RUN TO RUN. AT THIS TIME DO NOT HAVE A LOT OF FAITH IN
ANY MODEL DUE TO THE ABOVE MENTIONED INCONSISTENCY. FEEL SHOWERS
AND THUNDERSTORMS WILL LIKELY OCCUR ACROSS THE AREA DURING THE
MIDDLE OF NEXT WEEK...BUT HAVE TO WAIT UNTIL THE MEDIUM MODELS GET
A BETTER HANDLE ON THIS SYSTEM.
WISE
&&
.AVIATION...
BRISK AND GUSTY NORTHWEST WINDS WILL PERSIST THROUGH THIS
AFTERNOON...BEFORE DIMINISHING EARLY THIS EVENING. THERE WILL BE A
BRIEF PERIOD OF LOW LEVEL WIND SHEAR FROM MID EVENING INTO THE
EARLY OVERNIGHT. OTHERWISE...CLEAR SKIES AND VFR CONDITIONS WILL
PREVAIL.
SCHAUMANN
&&
.FIRE WEATHER...
FOR THIS AFTERNOON...STRONG AND GUSTY WINDS ALONG WITH DRY
CONDITIONS ARE EXPECTED. EXPECT 2OFT WINDS TO BE ABOVE 15 MPH
ACROSS THE ENTIRE AREA WITH 20FT WINDS OVER 20 MPH ALONG AND EAST
OF HIGHWAY 65. TEMPERATURES WILL BE COOLER TODAY THAN THE THOSE
EXPERIENCED YESTERDAY AS COLD AIR WILL ADVECT SOUTH. THE COOLEST
TEMPERATURES WILL OCCUR ACROSS CENTRAL MISSOURI...WITH AFTERNOON
HUMIDITIES IN THE UPPER 30 PERCENTS. WILL HAVE TO WATCH AREAS
ACROSS SOUTHEAST KANSAS AND SOUTHERN MISSOURI WHERE THE WARMEST
TEMPERATURES WILL OCCUR.
WITH TEMPERATURES AROUND 60 DEGREES AND DEWPOINTS IN THE UPPER 20S
AFTERNOON HUMIDITIES WILL GENERALLY BE IN THE 27 TO 34 PERCENT RANGE
ACROSS SOUTHEAST KANSAS AND SOUTHERN MISSOURI. 20FT WINDS WILL BE
RIGHT AT RED FLAG CRITERIA BUT RH APPEARS TO REMAIN JUST ABOVE.
WILL HAVE TO WATCH TO MAKE SURE TEMPERATURES ARE NOT A FEW DEGREES
WARMER OR THAT MID 20 DEWPOINTS ACROSS CENTRAL KANSAS DO NOT
ADVECT DOWN HERE QUICKER THAN EXPECTED. AT THIS TIME WILL HIT THE
FIRE WEATHER CONCERNS IN THE HWO AND WILL HOLD OFF ON A RED FLAG
WARNING AS CONDITIONS APPEAR TO BE JUST BELOW CRITERIA.
FOR SUNDAY...UPPER LEVEL RIDGING WILL BUILD INTO THE AREA
RESULTING IN STRONG WARM AIR ADVECTION. AS A RESULT STRONG AND
GUSTY SOUTHERLY WINDS WILL USHER IN TEMPERATURES IN THE UPPER 60S
TO AROUND 70 DEGREES SUNDAY AFTERNOON. A VERY DRY AIRMASS WILL BE
OVER THE AREA THIS WEEKEND AND FEEL THE MODELS ARE TOO FAST IN
RETURNING INCREASED LOW LEVEL MOISTURE TO THE AREA. HAVE UNDER CUT
MODEL DEWPOINTS QUITE A BIT FOR SUNDAY AFTERNOON...AND MAY NOT
HAVE CUT THEM ENOUGH. AT THIS TIME FEEL AFTERNOON HUMIDITIES WILL
DROP INTO THE 20 TO 25 PERCENT RANGE ACROSS SOUTHEAST KANSAS AND
FAR SOUTHERN MISSOURI SUNDAY AFTERNOON. WITH STRONG SOUTHERLY
WINDS RED FLAG CONDITIONS MAY BE MET.
WISE
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...FREEZE WATCH FROM LATE TONIGHT THROUGH FRIDAY MORNING FOR KSZ073-
097-101.
&&Hazardous weather outlook, Nov 4, 12:50 PM CDT, 1 hour 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1250 PM CDT THU NOV 4 2010 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-051200- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1250 PM CDT THU NOV 4 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE HAZARDOUS WEATHER RISK LEVEL IS...SIGNIFICANT. WEATHER HAZARDS EXPECTED... THE FIRE WEATHER RISK IS SIGNIFICANT. THE FREEZE RISK IS SIGNIFICANT. THE WIND RISK IS LIMITED. DISCUSSION.... NORTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH ALONG WITH DRY CONDITIONS WILL LEAD TO AN ELEVATED TO LOCALLY SIGNIFICANT FIRE WEATHER RISK THIS AFTERNOON MAINLY ACROSS SOUTHEAST KANSAS AND SOUTHERN MISSOURI. OPEN FIRES IN THESE CONDITIONS CAN QUICKLY ESCAPE CONTROL AND ARE DIFFICULT TO CONTAIN. OVERNIGHT TEMPERATURES TONIGHT ARE EXPECTED TO DROP TO NEAR OR BELOW FREEZING ACROSS MUCH OF THE AREA. A KILLING FREEZE HAS OCCURRED ACROSS MUCH OF SOUTHERN MISSOURI ENDING THE GROWING SEASON...HOWEVER ANY VEGETATION THAT REMAINS GREEN OVER FAR SOUTHEAST KANSAS...MAY BE SUSCEPTIBLE TO FROST AND OR FREEZE DAMAGE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. OVERNIGHT LOW TEMPERATURES FRIDAY NIGHT INTO SATURDAY MORNING ARE ONCE AGAIN EXPECTED TO DROP BELOW FREEZING ACROSS MUCH OF THE AREA AS TEMPERATURES FALL INTO THE 20S. LOW RELATIVE HUMIDITIES AND INCREASING SOUTHERLY WINDS WILL LEAD TO AN ELEVATED TO SIGNIFICANT FIRE WEATHER RISK ACROSS MUCH OF THE OUTLOOK AREA SUNDAY AFTERNOON...ESPECIALLY OVER SOUTHEAST KANSAS AND WESTERN MISSOURI. WIND GUSTS OVER 25 MPH WILL BE POSSIBLE ON SUNDAY AND MONDAY ACROSS WESTERN MISSOURI AND EXTREME SOUTHEAST KANSAS. THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA DURING THE MIDDLE OF NEXT WEEK AS A COLD FRONT MOVES THROUGH THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) SCHAUMANN
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 4, 2:29 PM CDT | Red Flag Warning | SGF | Barry, Barton, Christian, Douglas, Howell, Jasper and 8 more | 6 hr |
| Nov 4, 3:53 AM CDT | Freeze Watch | SGF | Bourbon, Cherokee, Crawford | 11 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.